Can I take Claritin D while pregnant?

Allergy medications that combine an antihistamine with a decongestant like pseudoephedrine aren’t safe, because they can raise your blood pressure. Avoid the Claritin D, the Zyrtec D, and the Allegra D. The D indicates it has pseudoephedrine in it.

Can Claritin cause miscarriage?

Does taking loratadine during my pregnancy increase the chance of miscarriage? Miscarriage can occur in any pregnancy. A study of 161 women taking loratadine during the first trimester did not show any differences in the rates of miscarriage.

What allergy medicine is safe while pregnant?

Safe OTC Allergy Meds to Take During Pregnancy

  • Allegra (fexofenadine)
  • Benadryl (diphenhydramine)
  • Claritin (loratadine)
  • Zyrtec (cetirizine)

5 авг. 2020 г.

Is Claritin D safe to use?

Claritin-D and Zyrtec-D contain an antihistamine, such as Claritin or Zyrtec, and a decongestant like Sudafed. These antihistamines are non-drowsy and can be used very safely once or twice a day.

Who should not take Claritin D?

Claritin D is available in 12-hour and 24-hour dosing. Do not use if you are taking an MAOI or have taken an MAOI in the past 2 weeks. Claritin D should not be used by patients with severe high blood pressure (hypertension), glaucoma or severe coronary artery disease without physician supervision.

READ  Can you take a pregnancy test after 1 week?

What category is Claritin for pregnancy?

Safety of Over-the-Counter Antihistamines, Decongestants, and Expectorants in Pregnancy

Medication Drug class Pregnancy risk category*
Cetirizine (Zyrtec) Second-generation (selective, nonsedating) antihistamine B
Loratadine (Claritin) Second-generation (selective, nonsedating) antihistamine B

Can you take Claritin in early pregnancy?

Rest assured that after years of research on animals and humans, Claritin has been classified as safe to use during pregnancy. Antihistamines like Chlor-Trimeton and Benadryl are also deemed safe for pregnant women to take.

Do your allergies get worse when pregnant?

Pregnancy can make seasonal allergies worse. Also, a condition called “rhinitis of pregnancy” can cause similar symptoms to seasonal allergies. This usually occurs in the last trimester. But the cause of rhinitis of pregnancy is extra hormones, not allergens.

What nasal decongestant is safe during pregnancy?

Decongestant medications reduce stuffiness and sinus pressure by constricting the blood vessels in your nose, which reduces swelling. Pseudoephedrine and phenylephrine are available over the counter as Sudafed and are safe for many women to use during pregnancy.

Can you take Zyrtec D while pregnant?

Allergy medications that combine an antihistamine with a decongestant like pseudoephedrine aren’t safe, because they can raise your blood pressure. Avoid the Claritin D, the Zyrtec D, and the Allegra D. The D indicates it has pseudoephedrine in it.

Does Claritin D dry up mucus?

Yes. It’s possible that Claritin can dry up mucus. Using Claritin may increase the incidence of “drying” side effects. Dry mouth is one of the more common side effects of Claritin and other antihistamine drugs.

Is it bad to take Claritin D everyday?

Answer: Yes, it is ok to take the medication for an extended period of time. However, the “D” formulation has a decongestant (which is what the ‘D’ represents in the name) and this can raise your blood pressure. I would recommend discussing with your doctor if this will be a possible problem for you.

READ  Can pregnancy make you darker?

What is comparable to Claritin D?

Claritin-D (loratadine / pseudoephedrine)

  • Claritin-D (loratadine / pseudoephedrine) Prescription or OTC. …
  • 14 alternatives.
  • Nasacort AQ (triamcinolone) Prescription or OTC. …
  • Zyrtec D (cetirizine / pseudoephedrine) Prescription or OTC. …
  • Sudafed (pseudoephedrine) Prescription or OTC. …
  • Claritin (loratadine) Prescription or OTC. …
  • Flonase (fluticasone) …
  • Allegra (fexofenadine)

Which is better Claritin D or Allegra D?

Studies point to Claritin being more effective than Allegra for allergic rhinitis (faster onset of action, more symptom relief) Allegra may provide more eye symptom relief. Studies suggest Allegra may be more effective than Claritin for wheal and flare reactions (an allergic skin reaction).

Is Claritin D 12 hour or 24 hour?

Claritin-D 24 Hour has efficacy comparable to Claritin-D 12 Hour in relieving allergic rhinitis symptoms while producing significantly less insomnia.

Does Claritin help with cough?

Your go-to choice for a stuffy, runny nose might be an antihistamine pill like loratadine (Claritin) or fexofenadine (Allegra), but in reality, intranasal steroid sprays are better than these medications for cough due to post-nasal drip. Intranasal steroids should be your first option for treatment.

Like this post? Please share to your friends: